Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Feeling weak and lack of energy. Having muscle pain around knee and thigh. Blood pressure and sugar normal. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1919 Questions
Hi there,
For the past week or so i have had a feeling of weakness and lack of energy.
The main symptom seems to be weak jelly like legs and a drain/lack of energy.
I have muscle pain around the knees, back of the knees and also thigh muscles. It feels like i have been to the gym and pulled a muscle but i haven't which is strange.
Occasional i have pins and needles in my right fingers hand back of calfs too, sometimes in the thighs.
I generally feel a lack of energy and its quite worrying. I have checked my blood sugar levels, temperature and blood pressure and they all seem ok.
Any ideas?
Posted Mon, 24 Jun 2013 in Medicines and Side Effects
Answered by Dr. Johny Chacko 1 hour later

The most common condition which can cause such a symptom is a viral infection(Flu). But usually you will have fever associated or atleast chills. Fever or chills could have been a week back and what you are suffering from now could be the sequelae.
You definitely have a myositis going which is causing muscle pain and weakness.
Causes of myositis could be Flu, vigorous exercise, autoimmune diseases like Dermatomyositis, Polymyositis, Systemic lupus etc, medicines etc

I would recommend you to get a complete blood count including Hemoglobin, Total counts, Differential counts, Platelet count and ESR. From the counts usually doctors get a clue whether an infection is going on.
Anemia also can cause feeling of lethargy and tiredness.

Hope I have answered your query. If you have any further questions I will be happy to help.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor